Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 46, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 4, 2020, 6:52 AM CST for Barbour County, Bullock County, Pike County, Alabama. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2020, 6:52 AM CST (12:52 UTC)
- Expired
- Mar 4, 2020, 7:30 AM CST
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barbour County, AL, Bullock County, AL, Pike County, AL
The radar
The Ft Rucker radar (KEOX), 39 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 7:12 AM CST | TSTM WND DMG | 5 Ene Boot Hill, AL | TREE DOWN ON VACANT MOBILE HOME NEAR INTERSECTION OF HWY 239 AND CR 44. TREES ALSO DOWN IN THE VICINITY NEAR THE INTERSECTIONS OF CR 44 AND 77 AND CR 25 AND HWY 239, AND ALSO ALONG STRICTLAND RD. TIME ESTIMATED. |
| Mar 4, 7:18 AM CST | TSTM WND DMG | 3 Ne Louisville, AL | SEVERAL TREES DOWN ALONG HWY 51 BETWEEN CLAYTON AND LOUISVILLE. TIME ESTIMATED. |
| Mar 4, 7:25 AM CST | TSTM WND DMG | 2 Nnw Texasville, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NNW TEXASVILLE. TREES DOWN ON STARK BROS RD AND ALSO ON BUD GARY RD. TIME ESTIMATED. CORRECTED FOR DAY/TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 2:39 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
392
WUUS54 KBMX 041252
SVRBMX
ALC005-011-109-041330-
/O.NEW.KBMX.SV.W.0046.200304T1252Z-200304T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
652 AM CST Wed Mar 4 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Central Pike County in southeastern Alabama...
South central Bullock County in southeastern Alabama...
Southern Barbour County in southeastern Alabama...
* Until 730 AM CST.
* At 652 AM CST, a severe thunderstorm was located over Banks, or 8
miles north of Brundidge, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Troy, Eufaula, Brundidge, Clio, Goshen, Clayton, Louisville, Banks,
Tyler Crossroads, Blue Springs State Park, Linwood, Osco, Richards
Crossroads, White Oak, Boot Hill, Gaino, Antioch, Texasville, Troy
University and Millers Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3172 8615 3193 8593 3191 8511 3190 8511
3189 8513 3188 8513 3186 8514 3183 8514
3181 8513 3177 8514 3177 8516 3174 8521
3170 8522 3171 8541 3162 8542
TIME...MOT...LOC 1252Z 275DEG 33KT 3184 8582
HAIL...<.75IN
WIND...60MPH
$$
562 follow-up statements
562
WWUS54 KBMX 041308
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
708 AM CST Wed Mar 4 2020
ALC005-011-109-041330-
/O.CON.KBMX.SV.W.0046.000000T0000Z-200304T1330Z/
Pike AL-Bullock AL-Barbour AL-
708 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR SOUTHEASTERN PIKE...SOUTH CENTRAL BULLOCK AND SOUTHERN BARBOUR
COUNTIES...
At 706 AM CST, a severe thunderstorm was located near Boot Hill, or 8
miles north of Clio, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 641 AM, a 59 mph wind gust was reported
at Troy Municipal Airport.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eufaula, Brundidge, Clio, Clayton, Louisville, Banks, Tyler
Crossroads, Gaino, Antioch, Blue Springs State Park, Osco,
Texasville, Richards Crossroads, White Oak, Boot Hill, Tanyard,
Millers Ford, Clayton Municipal Airport, Monticello and Josie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Birmingham.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3169 8595 3193 8579 3191 8511 3190 8511
3189 8513 3188 8513 3186 8514 3183 8514
3181 8513 3177 8514 3177 8516 3174 8521
3170 8522 3171 8541 3162 8542
TIME...MOT...LOC 1306Z 275DEG 33KT 3183 8566
HAIL...<.75IN
WIND...60MPH
$$
56470
WWUS54 KBMX 041314 CCA
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
714 AM CST Wed Mar 4 2020
ALC005-011-109-041345-
/O.COR.KBMX.SV.W.0046.000000T0000Z-200304T1330Z/
Pike AL-Bullock AL-Barbour AL-
714 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR SOUTHEASTERN PIKE...SOUTH CENTRAL BULLOCK AND SOUTHERN BARBOUR
COUNTIES...
At 712 AM CST, a severe thunderstorm was located near Boot Hill, or
8 miles north of Clio, moving east at 40 mph. Pike County Sheriff
reports trees down around in and around the City of Troy. Wind
damage can be expected with this storm.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eufaula, Brundidge, Clio, Clayton, Louisville, Banks, Tyler
Crossroads, Gaino, Antioch, Blue Springs State Park, Osco,
Texasville, Richards Crossroads, White Oak, Boot Hill, Tanyard,
Millers Ford, Clayton Municipal Airport, Monticello and Josie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm that has a history of producing damaging
winds. SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Birmingham.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3169 8595 3193 8579 3191 8511 3190 8511
3189 8513 3188 8513 3186 8514 3183 8514
3181 8513 3177 8514 3177 8516 3174 8521
3170 8522 3171 8541 3162 8542
TIME...MOT...LOC 1306Z 275DEG 33KT 3183 8566
HAIL...<.75IN
WIND...60MPH
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:16 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 4, 4:16 AM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 416 AM CST Wed Mar 4 2020 .UPDATE... For 12Z Aviation and removal of the Dense Fog Advisory. && .SHORT TERM... /Updated at 0300 AM CST Wed Mar 04 2020/ Through Thursday. The main word with this period will be wet. Currently a frontal boundary is draped across the southern sections of Alabama and will begin to lift this morning, only to sag southward again this afternoon. At the same time a surface low is going to meander along the coast through the day as it slides east. A trough extends north of the low and will help pump moisture into the region through the day and into the evening. As the system gets closer there is enough lift in airmass to get some elevated thunderstorms generated. These storms will have the possibility of strong winds and potentially large hail. We are going to go with a slight risk of severe storms through 10 am this morning. There still could be a few strong storms after that but really feel as though the severe threat will have moved east of the area. As the severe threat ends the flooding threat increases from south to north. With abundant moisture PWATS are around 1.50 to 2 inches so rainfall will be abundant with the stronger storms and any potential training across the area. Biggest concern still remains the southern half of the area and will continue with the flash flood watch as is. Rainfall totals in the south will be between 2 and 4 inches with locally higher totals, especially along and south of the US 80/I-85 corridor. Rainfall will finally begin to slack off Thursday morning as the main low pressure system slides to our east. 16 .LONG TERM... /Updated at 0300 AM CST Wed Mar 04 2020/ Thursday night through Tuesday. Dry weather will finally return Thursday night as the current storm system moves east of the Carolinas. Temperatures on Friday will be mild, but a deep trough over the eastern CONUS will produce breezy conditions as high pressure moves in from the northwest. Cold advection will arrive Friday evening, and widespread lower to mid 30s are expected for Saturday morning as northerly winds become lighter. Dry conditions, with cool nights and mild afternoons, will continue for the weekend as high pressures slowly shifts eastward toward the Carolinas. On Monday, a shortwave moving toward the Mississippi Valley will induce southerly low-level flow and also provide adequate lift for showers during the afternoon and into the overnight. Thought the shortwave will move east of the area on Tuesday, some showers could linger as southerly flow continues ahead of a decaying cold front. 87/Grantham && .AVIATION... 12Z TAF Discussion. Widespread rains and scattered thunderstorms possible over the next 24 hours. Ceilings will be variable through the period, but a whole expect them to be between MVFR and VFR with visibilities between 5 and 6 miles as a whole and down to IFR within the heavier rains and storms. Winds will be strong with the storms in the south, but generally around 10 kts or less through the period. 16 && .FIRE WEATHER... A wet pattern will continue through Thursday morning with widespread rainfall amounts of 1 to 4 inches. Drier and cooler conditions return for Friday through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 47 56 39 58 / 80 100 100 0 0 Anniston 59 48 57 39 59 / 90 100 100 0 0 Birmingham 59 49 59 41 60 / 90 100 90 0 0 Tuscaloosa 60 50 62 42 62 / 100 100 90 0 0 Calera 59 48 58 41 61 / 100 100 90 0 0 Auburn 60 50 56 42 61 / 100 100 100 10 0 Montgomery 63 53 61 44 64 / 100 100 90 0 0 Troy 66 53 62 44 64 / 100 100 90 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through Thursday morning for the following counties: Autauga...Barbour...Bibb...Bullock...Calhoun... Chambers...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore... Greene...Hale...Jefferson...Lee...Lowndes...Macon...Marengo... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa. &&
Hazardous weather outlook, Mar 4, 5:19 AM CST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 519 AM CST Wed Mar 4 2020 ALZ011>015-017>050-051430- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 519 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Severe storms are possible through 10 AM today along and south U.S. Highway 80. These storms could produce damaging winds up to 60 mph and quarter size hail. Periods of moderate to heavy rainfall are likely this morningthrough Thursday morning. This could cause flash flooding or areal flooding for areas generally along and south of Interstate 20. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Due to recent and expected rainfall, rises are expected along area rivers. A portion of the Black Warrior river basin is forecast to go into minor flood Wednesday, and a portion of the Tallapoosa River is forecast to rise above flood stage on Thursday. River flooding may continue into early next week. Please refer to the latest river statements for details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this morning through Thursday morning.
In the hours before
Special weather statement, Mar 4, 3:49 AM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
349 AM CST Wed Mar 4 2020
ALZ032-033-041030-
Hale AL-Perry AL-
349 AM CST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY AND SOUTHEASTERN
HALE COUNTIES UNTIL 430 AM CST...
At 349 AM CST, Doppler radar was tracking a strong thunderstorm near
Newbern, or near Greensboro, moving east at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Greensboro, Newbern, Greensboro Municipal Airport, Vaiden,
Suttle, Judson College, Radford, Sprott, Cedarville, Laneville and
Folsom.
LAT...LON 3277 8702 3273 8702 3269 8703 3266 8703
3264 8705 3260 8704 3257 8708 3254 8708
3251 8710 3251 8767 3269 8769
TIME...MOT...LOC 0949Z 265DEG 47KT 3261 8759
87/GRANTHAMSpecial weather statement, Mar 4, 6:19 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
619 AM CST Wed Mar 4 2020
ALZ042-041300-
Lowndes AL-
619 AM CST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOWNDES COUNTY UNTIL 700
AM CST...
At 617 AM CST, Doppler radar was tracking a strong thunderstorm near
Pine Apple, or 19 miles northwest of Greenville, moving east at 50
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Deposit, Gordonville, Lowndes County Airport, Logan, Beechwood,
Calhoun, Mount Willing, Clover Hill, Letohatchee, Farmersville and
Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3205 8686 3205 8691 3213 8691 3214 8641
3205 8641 3204 8640 3203 8640 3197 8641
3196 8686
TIME...MOT...LOC 1217Z 269DEG 43KT 3195 8692
56Special weather statement, Mar 4, 6:23 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
623 AM CST Wed Mar 4 2020
ALZ044-046-049-041315-
Pike AL-Montgomery AL-Bullock AL-
623 AM CST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE...BULLOCK AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 715 AM CST...
At 622 AM CST, Doppler radar was tracking a strong thunderstorm near
Dublin, or near Meadville, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Troy, Union Springs, Midway, Meadville, Banks, Pickett, Pine Level,
Aberfoil, Dublin, Franklin Field, Beans Crossroads, Guerryton,
Linwood, Shopton, Grady, Ramer, Ansley, Troy Municipal Airport, High
Ridge and Carters Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 8619 3189 8617 3196 8618 3197 8625
3220 8622 3223 8544 3215 8543 3214 8541
3214 8543 3202 8543 3201 8551 3200 8551
3200 8559 3186 8568 3179 8567
TIME...MOT...LOC 1222Z 270DEG 37KT 3199 8611
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:19 PM CST | Dense Fog Advisory | BMX | Autauga, Bibb, Bullock, Chambers, Chilton, Clay and 17 more | 6 hr |
| Mar 4, 2:33 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 57 min |
| Mar 4, 3:49 AM CST | Special Weather Statement | BMX | Perry | 41 min |
| Mar 4, 4:20 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 40 min |
| Mar 4, 5:32 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 58 min |
| Mar 4, 6:19 AM CST | Special Weather Statement | BMX | Lowndes | 41 min |
| Mar 4, 6:23 AM CST | Special Weather Statement | BMX | Bullock | 52 min |
| Mar 4, 6:42 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 48 min |
| Mar 4, 7:27 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 26 min |
| Mar 4, 8:49 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 6 days |
| Mar 4, 9:04 AM CST | River Flood Warning | BMX | Montgomery | 71 hr |
| Mar 4, 9:39 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 7 days |
| Mar 4, 1:28 PM CST | Special Weather Statement | BMX | Dallas | 32 min |
| Mar 4, 1:40 PM CST | Special Weather Statement | BMX | Autauga | 35 min |
| Mar 4, 2:14 PM CST | Special Weather Statement | BMX | Elmore | 46 min |
| Mar 4, 3:08 PM CST | Areal Flood Advisory | BMX | Montgomery | 3 hr |
| Mar 4, 3:15 PM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 53 hr |
| Mar 4, 3:38 PM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 6 days |
| Mar 4, 3:38 PM CST | River Flood Warning | BMX | Dallas | 7 days |
| Mar 4, 4:00 PM CST | Areal Flood Advisory | BMX | Bullock, Macon, Montgomery, Pike | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.